Alert archive / Indiana / Wind Advisories in 2026
Wind Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 14, 2026, 12:58 PM EDT for 8 counties in Ohio; 24 counties in Indiana; 5 counties in Michigan. It took effect at Mar 15, 2026, 11:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 12:58 PM EDT (16:58 UTC)
- In effect from
- Mar 15, 2026, 11:00 AM EDT
- Expired
- Mar 16, 2026, 12:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
All 37 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 130 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248 WWUS73 KIWX 141658 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1258 PM EDT Sat Mar 14 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-150900- /O.NEW.KIWX.WI.Y.0003.260315T1500Z-260316T0400Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1258 PM EDT Sat Mar 14 2026 /1158 AM CDT Sat Mar 14 2026/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ SUNDAY TO MIDNIGHT EDT /11 PM CDT/ SUNDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts between 45 and 55 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...From 11 AM EDT /10 AM CDT/ Sunday to midnight EDT /11 PM CDT/ Sunday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Steinwedel
4 follow-up statements
646 WWUS73 KIWX 150805 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 405 AM EDT Sun Mar 15 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160400- /O.CON.KIWX.WI.Y.0003.260315T1500Z-260316T0400Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 405 AM EDT Sun Mar 15 2026 /305 AM CDT Sun Mar 15 2026/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO MIDNIGHT EDT /11 PM CDT/ TONIGHT... * WHAT...South winds 25 to 35 mph with gusts between 45 and 55 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...From 11 AM EDT /10 AM CDT/ this morning to midnight EDT /11 PM CDT/ tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Brown
888 WWUS73 KIWX 151725 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 125 PM EDT Sun Mar 15 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160400- /O.CON.KIWX.WI.Y.0003.000000T0000Z-260316T0400Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 125 PM EDT Sun Mar 15 2026 /1225 PM CDT Sun Mar 15 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...Until midnight EDT /11 PM CDT/ tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Steinwedel
273 WWUS73 KIWX 160228 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1028 PM EDT Sun Mar 15 2026 INZ012>015-020-022-103-104-203-204-MIZ078-177-277-160330- /O.CAN.KIWX.WI.Y.0003.000000T0000Z-260316T0400Z/ Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Northern La Porte- Eastern St. Joseph IN-Southern La Porte-Western St. Joseph IN- Cass MI-Northern Berrien-Southern Berrien- 1028 PM EDT Sun Mar 15 2026 /928 PM CDT Sun Mar 15 2026/ ...WIND ADVISORY IS CANCELLED... $$ INZ005>009-017-018-023>027-032>034-116-216-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-160400- /O.CON.KIWX.WI.Y.0003.000000T0000Z-260316T0400Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern Kosciusko-Southern Kosciusko-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1028 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Brown
057 WWUS73 KIWX 160352 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1152 PM EDT Sun Mar 15 2026 INZ005>009-017-018-023>027-032>034-116-216-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-160500- /O.EXP.KIWX.WI.Y.0003.000000T0000Z-260316T0400Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern Kosciusko-Southern Kosciusko-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1152 PM EDT Sun Mar 15 2026 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... Showers and embedded thunderstorms early this morning may produce local wind gusts of 50 to 60 mph. Otherwise, the gusty winds that prompted the wind advisory have subsided. After daybreak Monday, wind gusts of 35 to 40 mph are expected through late afternoon. $$ Brown
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:46 PM EDT, 12 minutes earlier. Its key messages:
- Windy on Sunday with southerly wind gusts of 45 to 50 mph.
- A line of showers and thunderstorms moves through Sunday night. Damaging wind gusts are the primary hazard.
- Rain changes to snow Sunday night, transitioning to lake effect snow that lingers into early Tuesday morning. Paired with breezy conditions, treacherous travel is expected in southwest Michigan and around the greater South Bend area.
Area forecast discussion, Mar 14, 12:46 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1246 PM EDT Sat Mar 14 2026
.KEY MESSAGES...
- Windy on Sunday with southerly wind gusts of 45 to 50 mph.
- A line of showers and thunderstorms moves through Sunday
night. Damaging wind gusts are the primary hazard.
- Rain changes to snow Sunday night, transitioning to lake
effect snow that lingers into early Tuesday morning. Paired
with breezy conditions, treacherous travel is expected in
southwest Michigan and around the greater South Bend area.
&&
.DISCUSSION...
Issued at 241 AM EDT Sat Mar 14 2026
A comparatively quiet day as we're between weather systems.
The low responsible for yesterday's absolutely remarkable wind storm
is now wrapping up over the interior Northeast. A weak shortwave
is bringing a narrow area of virga through central Illinois
early this morning. Low-level dry air will keep us dry. The
main weather story in this package is Sunday's wind and severe
weather, followed by Monday's snow and wind.
Low pressure moving onshore of the Pacific Northwest this morning
races inland and deepens over the Central Plains Sunday. By Sunday
afternoon, low-level flow in the warm sector ramps up considerably
with a 50-60 knot 850mb jet while the low deepens to ~990mb.
Windy conditions are expected as a result, but this time with
widespread gusts of 45 to 50 mph (rather than 70+ mph wind
gusts observed Friday).
Showers and thunderstorms develop along the cold front as it moves
through Illinois, arriving to northwest Indiana near sunset
Sunday. Instability is our primary point of uncertainty with
MUCAPE of barely 250 j/kg, in contrast to screaming 40-60 knot
bulk shear. Incoming high resolution forecast guidance may
bolster confidence later today, but low-topped gusty showers
along the cold front appear the most likely outcome. Despite
impressive SRH values, the overall tornado risk is murky in part
to poor 0-3km shear vector orientation (parallel) to the
anticipated line of showers/storms.
Lastly, the snow. Rain changes to snow late Monday night in the wake
of the cold front and then transitions to Lake Effect snow. I
did increase QPF/snow totals which the in-house blend tends to
handle poorly, resulting in about 2 to 5 inches in the favored
northwest flow lake effect belts. The Monday morning commute
appears to be ok, but conditions should deteriorate through the
day. Regardless of exact snow totals, breezy conditions persist
such that 35 to 40 mph wind gusts from the northwest will
result in terrible visiblilty at times. Snow persists through
most of Monday night before diminishing Tuesday morning.
Crashing temperatures early Monday morning and through the day
marking a brutal return to winter. Tuesday morning wind chills will
be near zero as Canadian High pressure becomes established. A
clipper system is still in the cards midweek followed by a
brief warm up late-week depending on how energetic northwest
flow over the Great Lakes evolves.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1220 PM EDT Sat Mar 14 2026
Return flow was just beginning from east at the start of the TAF
period. The surface pressure gradient will tighten as a low
develops to the west and as high pressure retreats farther east
and causes the surface winds to increase and to become gusty.
Winds tonight should increase and become gusty from the
southeast. The lower layers will initially remain quite dry, so
arrival or development of low clouds are not expected during the
TAF period. A light shower or sprinkle is possible at SBN, but
for now have kept rain and snow out given the low likelihood of
an occurrence there before the end of the TAF period. There is a
fairly strong signal for wind shear (LLWS), so have continued
the mention of this LLWS given the latest model data supporting
this shear.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LMZ043-
046.
Gale Watch from Sunday morning through Sunday evening for
LMZ043-046.
&&
DISCUSSION...Brown
AVIATION...SkipperHazardous weather outlook, Mar 14, 5:19 AM EDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 519 AM EDT Sat Mar 14 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-150930- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 519 AM EDT Sat Mar 14 2026 /419 AM CDT Sat Mar 14 2026/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Windy on Sunday with southerly wind gusts of 45 to 50 mph. Thunderstorms are likely Sunday night with severe weather possible. Remaining breezy on Monday with lake effect snow. Areas of slippery travel and poor visibility are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-150930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 519 AM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:57 PM EDT | Small Craft Advisory | IWX | 12 hr | |
| Mar 14, 4:28 AM EDT | Gale Watch | IWX | 18 hr | |
| Mar 14, 11:41 AM EDT | Small Craft Advisory | IWX | 5 hr |
Nearby
Wind Advisories in Indiana, 2026Wind Advisories in Ohio, 2026Wind Advisories in Michigan, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.